Vascular Birthmarks Foundation Forum

Vascular Birthmarks Foundation Forum (http://birthmark.org/board/index.php)
-   AVM Help and Resources (http://birthmark.org/board/forumdisplay.php?f=11)
-   -   Venous Malformation and Birth Control? (http://birthmark.org/board/showthread.php?t=5609)

Cat of the Canals 12-30-2011 03:22 PM

Venous Malformation and Birth Control?
 
Hi Everyone,

I have a venous malformation in my lower left leg. There's good days and bad days when it comes to the pain.

I recently started taking birth control pills (Ortho Tri-Cyclen Lo), and have read that hormonal birth control can lead to a growth of the venous malformation.

The last three days I have been experiencing tremendous pain and sensitivity in the leg. It hurts to the touch; going from a laying-down to standing-up position is when I get the worst rush of pain.

I'm wondering if the increased pain could possibly be a side effect of the pill. I only started taking them on 12/20, and the increased pain began around 12/27 or 12/28. I really didn't expect any side effect associated with the leg to take place so quickly; I figured if I did experience a side effect, it would something more over the long term, and not something I'd notice within one week.

So I wanted to post here and see if anyone has any experience with BC affecting their venous malformations. The increased pain may very well just be a coincidence, but if anyone has any thoughts or experience, I'd love to hear it. I do have a doctor's appointment next week to address this, just thought I'd see if anyone here has any input in the meantime.

Thank you!

Jenny

missy 12-30-2011 11:59 PM

Hi and welcome!

I don't have any concrete answers for you, but I've heard from a lot of women with AVM who couldn't tolerate birth control pills. I think it's going to have to be your decision ... is the pain so great that you'd rather have another birth control option?

Others may chime in, but this forum is a little slower than the others. You might want to ask an expert here: http://birthmark.org/experts.php

Good luck and let us know how things go!

Missy

Donovan 12-31-2011 01:14 PM

Hi Jenny, My daughter has an AVM and she has an IUD (Mirena). It only contains progesterone as estrogen really affects vascular malformations. Since she started using it, she is not experiencing the same problems that she had when she was on the pill even though it was a progesterone only pill.
Hope that this helps. :)


All times are GMT. The time now is 05:00 PM.

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.